Alert archive / Nebraska / Flash Flood Warnings in 2024
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 7, 2024, 7:16 PM CDT for Custer County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2024, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 7, 2024, 11:19 PM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.9
The text
As transmitted.
165
WGUS53 KLBF 080016
FFWLBF
NEC041-080315-
/O.NEW.KLBF.FF.W.0005.240608T0016Z-240608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
716 PM CDT Fri Jun 7 2024
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
North Central Custer County in central Nebraska...
* Until 1015 PM CDT.
* At 716 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 3 and 5
inches of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Anselmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4160 9995 4166 9993 4162 9976 4156 9979
FLASH FLOOD...OBSERVED
$$
CDC2 follow-up statements
968
WGUS53 KLBF 080313
FFWLBF
NEC041-080430-
/O.EXT.KLBF.FF.W.0005.000000T0000Z-240608T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1013 PM CDT Fri Jun 7 2024
The National Weather Service in North Platte has extended the
* Flash Flood Warning for...
North Central Custer County in central Nebraska...
* Until 1130 PM CDT.
* At 1013 PM CDT, emergency management reported flooding across the
warned area. Between 3 and 5 inches of rain have fallen. Flooding
impacts will continue, but no additional rainfall is expected.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Anselmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4160 9995 4166 9993 4162 9976 4156 9979
FLASH FLOOD...OBSERVED
$$
CDC787 WGUS73 KLBF 080419 RRA FFSLBF Flash Flood Statement National Weather Service North Platte NE 1119 PM CDT Fri Jun 7 2024 NEC041-080429- /O.CAN.KLBF.FF.W.0005.000000T0000Z-240608T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer NE- 1119 PM CDT Fri Jun 7 2024 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL CUSTER COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 4160 9995 4166 9993 4162 9976 4156 9979 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:34 PM CDT, 42 minutes earlier. Its key messages:
- There is an enhanced risk (level 3 of 5) for severe thunderstorms mainly through mid evening across portions of north central into central Nebraska. Large hail and damaging winds are expected with an isolated tornado or two possible.
- Cooler highs in the upper 60s to 70s Saturday through Monday, with chances for showers and a few thunderstorms. The greatest threat is over the western half of the forecast area.
- Drier weather with much warmer temperatures developing Tuesday into Wednesday and persisting through Friday.
Area forecast discussion, Jun 7, 6:34 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Fri Jun 7 2024 .KEY MESSAGES... - There is an enhanced risk (level 3 of 5) for severe thunderstorms mainly through mid evening across portions of north central into central Nebraska. Large hail and damaging winds are expected with an isolated tornado or two possible. - Cooler highs in the upper 60s to 70s Saturday through Monday, with chances for showers and a few thunderstorms. The greatest threat is over the western half of the forecast area. - Drier weather with much warmer temperatures developing Tuesday into Wednesday and persisting through Friday. && .SYNOPSIS... Issued at 210 PM CDT Fri Jun 7 2024 H5 analysis this morning had an upper level high over western Texas/southeastern New Mexico. An elongated area of low pressure extended from central Saskatchewan east southeast into southeastern Ontario. For the northern half of the CONUS, from the pacific NW into the Dakotas, broad east to west flow was noted. Within this flow, a shortwave was noted over southwestern Wyoming this morning with a second shortwave noted over northern portions of the central valley of California. Other disturbances were noted on the southern periphery of the Saskatchewan low and extended from southeastern British Columbia into southern portions of Saskatchewan. At the surface this afternoon, a warm front extended from just north of Thedford, ease southeast to just south of Ord Nebraska. Skies were partly to mostly cloudy across the area and 2 pm CDT temperatures ranged from 73 at Valentine, to 93 at Ogallala. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 210 PM CDT Fri Jun 7 2024 Severe potential this evening will be the main forecast concern in the short term period. Thunderstorm initiation is expected to take place around 20z this afternoon. As for location of initiation, looking at the latest NAM Nest, 13z HRRR and 12z WRF-ARW storm initiation ranges from Keya Paha County (NAM Nest), to Brown and Rock counties (HRRR and WRF). The model solns this morning lift the warm front up to as far north as the SD/NE border by mid afternoon. This may be over done given the ongoing convection over northern Nebraska and will need to be ascertained near forecast issuance time. Believe initiation will take place along this frontal boundary and this lies the highest potential for tornadoes. As we progress into the latter afternoon and early evening hours, super cell thunderstorms will track to the southeast, eventually exiting the area by mid evening. Support for supercell thunderstorms lie with deep layer shear on the order of 40 to 55 KTS this afternoon early evening. Low level moisture has streamed into southwestern and western Nebraska this afternoon and coupled with readings in the 80s/Lower 90s, has led to SB capes > 3000J/KG, which will be ample enough to overcome the 40+ kts of shear. Very steep mid level lapse rates and 25+KTS of shear are noted generally east of a Valentine to North Platte line which would favor very large hail as the storms migrate southeast away from the warm front. Eventually based on forecast DCAPE, supercells will congeal into a line/bowing segment. By that point, the convection should be exiting the area around the 01-02z time frame. Additional convection may develop over the Cheyenne Ridge late this afternoon, early evening. This activity may eventually make it into the southwestern forecast area later this evening. ATTM, this activity is not expected to be severe. Regardless, will introduce some low pops in the SW to account for this threat overnight. Overnight, surface high pressure will build into South Dakota forcing a pseudo- backdoor cold front through the forecast area. By Saturday, this feature will be oriented along the front ranges of southeastern Wyoming/Colorado, south into the Oklahoma Panhandle and east along the OK/KS border. Low level easterlies, anticipated cloud cover and h85 temps in the lower teens are noted across the area on Saturday and highs will struggle to get out of the lower 70s. There will be a continued threat for precipitation Saturday, as showers and thunderstorms develop off to the west and gradually lift east into western portions of the forecast area. As for the severe threat, it appears to be well off to the west and south of the forecast area INVOF the backdoor cold front. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 210 PM CDT Fri Jun 7 2024 Surface high pressure will remain anchored over the Missouri Valley Sunday into Monday. This will lead to a continuation of easterly/southeasterly winds with a frontal boundary anchored off to the west of the forecast area. Precipitation chances will remain highest in the western forecast area as convection drifts east off the higher terrain of eastern Wyoming/NE Colorado. Highs Sunday and Monday will struggle to get out of the lower 70s both days which is 10 to 15 degrees below normal for this time of year. A second cold front will push through the area Monday night into early Tuesday with a decent threat for showers and thunderstorms. This will be followed by a general warming trend for Wednesday through Friday with a more limited threat for precipitation. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 634 PM CDT Fri Jun 7 2024 A line of thunderstorms passed through western and north central Nebraska this afternoon along a strong low pressure system and associated boundaries. Winds will remain gusty through the evening hours, before boundary layer decoupling settles in and calms surface winds. A stratus deck is expected overnight, which will lower ceilings. The main challenge for the TAF period will be the ceilings, as there may be brief drops to MVFR and IFR conditions. There may be some brief showers through the TAF period, though confidence is low in timing and placement, so will omit from TAFs at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Richie
Hazardous weather outlook, Jun 7, 2:15 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 215 PM CDT Fri Jun 7 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-081915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 215 PM CDT Fri Jun 7 2024 /115 PM MDT Fri Jun 7 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Severe thunderstorms are likely through mid evening, generally east of a line from Valentine, to Mullen, to North Platte. Large hail, possibly up to baseball size, strong winds and an isolated tornado are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms are possible through the weekend into early next week. The severe thunderstorm risk is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, generally along and north of a line from Thedford to Broken Bow. .
In the hours before
Local storm report, Jun 7, 5:45 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
545 PM CDT Fri Jun 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 2 WSW Burwell 41.77N 99.17W
06/07/2024 E1.25 Inch Garfield NE Emergency Mngr
Picture from EM. Hail was larger than
quarter sized.
&&
CRLocal storm report, Jun 7, 5:57 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
557 PM CDT Fri Jun 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail Broken Bow 41.41N 99.64W
06/07/2024 E1.00 Inch Custer NE Public
&&Local storm report, Jun 7, 6:02 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
602 PM CDT Fri Jun 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Gst 2 N Broken Bow 41.43N 99.64W
06/07/2024 M60 MPH Custer NE ASOS
&&Local storm report, Jun 7, 6:39 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Fri Jun 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Hail Wauneta 40.42N 101.37W
06/07/2024 E2.50 Inch Chase NE Public
Report from social media.
&&Special weather statement, Jun 7, 6:48 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
648 PM CDT Fri Jun 7 2024
NEZ038-080030-
Custer NE-
648 PM CDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CUSTER COUNTY
THROUGH 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, moving southeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Broken Bow, Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin,
Pressey State Wildlife Management Area, Burr Oak, Gavin Siding,
Intersection of Highway 183 and Cumro Road, and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 92.
Highway 2 between mile markers 272 and 307.
Highway 92 between mile markers 300 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
&&
LAT...LON 4104 9937 4105 9953 4129 9987 4146 9974
4124 9920 4114 9921
TIME...MOT...LOC 2348Z 302DEG 26KT 4134 9972
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JWSSpecial weather statement, Jun 7, 7:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
710 PM CDT Fri Jun 7 2024
NEZ038-080100-
Custer NE-
710 PM CDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUSTER COUNTY
THROUGH 800 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 18 miles southwest of Broken Bow, moving southeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oconto and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
&&
LAT...LON 4124 10007 4128 9987 4105 9953 4104 10006
TIME...MOT...LOC 0010Z 318DEG 28KT 4124 9992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:10 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Flash Flood Warnings in Nebraska, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.